Alert archive / Minnesota / Wind Chill Advisories in 2016

Wind Chill Advisory 12, NWS Grand Forks, ND

December 13, 201614 counties in Minnesota; 14 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Dec 13, 2016, 2:54 PM CST for 14 counties in Minnesota; 14 counties in North Dakota. It took effect at Dec 13, 2016, 10:00 PM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 2:54 PM CST (20:54 UTC)
In effect from
Dec 13, 2016, 10:00 PM CST
Expired
Dec 15, 2016, 12:00 PM CST
In force
38 hr
Issued by
NWS Grand Forks, ND
All 28 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.9 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

024 
WWUS43 KFGF 132054
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
254 PM CST TUE DEC 13 2016

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
141800-
/O.NEW.KFGF.WC.Y.0012.161214T0400Z-161214T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH...
WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
EDINBURG...ADAMS...LANKIN
254 PM CST TUE DEC 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON CST WEDNESDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW 
  ZERO TO 35 BELOW ZERO BETWEEN 10 PM THIS EVENING AND NOON 
  WEDNESDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM 
  WEDNESDAY. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039-
141800-
/O.NEW.KFGF.WC.Y.0012.161214T0600Z-161214T1800Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY...
CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...
HATTON...PORTLAND...VALLEY CITY...FARGO
254 PM CST TUE DEC 13 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW 
  ZERO TO 35 BELOW ZERO BETWEEN MIDNIGHT AND NOON WEDNESDAY...
  WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM WEDNESDAY. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
5 follow-up statements
402 
WWUS43 KFGF 140929
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
329 AM CST WED DEC 14 2016

MNZ029>032-040-NDZ049-052-053-151500-
/O.NEW.KFGF.WC.Y.0013.161215T0300Z-161215T1500Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
329 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST THURSDAY.

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
151800-
/O.EXT.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH...
WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
EDINBURG...ADAMS...LANKIN
329 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039-
151800-
/O.EXT.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY...
CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...
HATTON...PORTLAND...VALLEY CITY...FARGO
329 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
494 
WWUS43 KFGF 141952
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
152 PM CST WED DEC 14 2016

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
151800-
/O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH...
WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
EDINBURG...ADAMS...LANKIN
152 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039-
151800-
/O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY...
CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...
HATTON...PORTLAND...VALLEY CITY...FARGO
152 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 39 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ029>032-040-NDZ049-052-053-151500-
/O.CON.KFGF.WC.Y.0013.161215T0300Z-161215T1500Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
152 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
SPEICHER
090 
WWUS43 KFGF 150325
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
925 PM CST WED DEC 14 2016

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
151800-
/O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH...
WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
EDINBURG...ADAMS...LANKIN
925 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039-
151800-
/O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY...
CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...
HATTON...PORTLAND...VALLEY CITY...FARGO
925 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 39 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ029>032-040-NDZ049-052-053-151500-
/O.CON.KFGF.WC.Y.0013.000000T0000Z-161215T1500Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
925 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
097 
WWUS43 KFGF 151008
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
408 AM CST THU DEC 15 2016

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
151800-
/O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH...
WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
EDINBURG...ADAMS...LANKIN
408 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039-
151800-
/O.CON.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY...
CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...
HATTON...PORTLAND...VALLEY CITY...FARGO
408 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 39 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ029>032-040-NDZ049-052-053-151500-
/O.CON.KFGF.WC.Y.0013.000000T0000Z-161215T1500Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
408 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS MAY QUICKLY PRODUCE FROSTBITE 
  ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
555 
WWUS43 KFGF 151758
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1158 AM CST THU DEC 15 2016

MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026-027-054-
151900-
/O.EXP.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...KARLSTAD...LANCASTER...ROSEAU...WARROAD...GREENBUSH...
WARREN...STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...CANDO...LANGDON...CAVALIER...WALHALLA...
DRAYTON...PEMBINA...NECHE...ST. THOMAS...FORT TOTTEN...MADDOCK...
LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...
NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
EDINBURG...ADAMS...LANKIN
1158 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

RISING TEMPERATURES HAVE RESULTED IN WIND CHILL VALUES INCREASING 
ABOVE ADVISORY CRITERIA, ALTHOUGH SOME ISLOATED AREAS IN NORTHWEST
MINNESOTA WILL REMAIN RIGHT AROUND 25 BELOW FOR THE NEXT HOUR.
WIND CHILLS WILL CONTINUE IN THE 15 BELOW TO 24 BELOW ZERO RANGE
THROUGHOUT THE AFTERNOON.

$$

MNZ002-003-006-009-016-017-022>024-027-028-NDZ028>030-038-039-
151900-
/O.EXP.KFGF.WC.Y.0012.000000T0000Z-161215T1800Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...BAGLEY...
CLEARBROOK...BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...
HATTON...PORTLAND...VALLEY CITY...FARGO
1158 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

RISING TEMPERATURES HAVE RESULTED IN WIND CHILL VALUES INCREASING 
ABOVE ADVISORY CRITERIA, ALTHOUGH SOME ISLOATED AREAS IN NORTHWEST
MINNESOTA WILL REMAIN RIGHT AROUND 25 BELOW FOR THE NEXT HOUR.
WIND CHILLS WILL CONTINUE IN THE 15 BELOW TO 24 BELOW ZERO RANGE
THROUGHOUT THE AFTERNOON.

$$
SPEICHER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 2:50 PM CST, 4 minutes earlier.

Area forecast discussion, Dec 13, 2:50 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
250 PM CST Tue Dec 13 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 250 PM CST Tue Dec 13 2016

Wind chills will again be the problem for the period.

Upper low currently rotating around northeastern Manitoba will dig
further southeastward into Ontario tonight. This will help push
another surge of cold air down into the Northern Plains overnight.
Satellite loops show a fair amount of mid and high clouds upstream
near the cold front. Some of it is convective and will go away
after sunset, but there will be enough scattered areas of mid
cloud overnight to make temperature forecasting interesting. Have
a mix of clouds and clear early on, with more clearing later as
the front passes and cold air sinks down into the area. Short
range models continue to keep some spotty precip in our far
northeastern counties near Lake of the Woods/Red Lakes, so kept
low POPs going there overnight. Winds will keep us fairly well
mixed, but there will be some pretty strong cold air advection.
Have lows below zero across the entire area, with some teens below
zero in the north. With the cold air and winds around 10 to 15
kts, wind chills will again be a factor overnight. Will go with a
wind chill advisory starting in the northwest at 04Z and starting 06Z
further south and east.

Tomorrow should remain cold with the Arctic high settling in over
the Plains. The center of the high will remain to our south and
west throughout the day so we will continue to have a decent
gradient and breezy northwest winds. Afternoon highs will remain
barely on either side of zero, and advisory level wind chills will
hand around until mid day or if not longer. Have the headline
expiring at 18Z but the winds will continue to make things
feel cold and could create some patchy blowing snow in some areas.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 250 PM CST Tue Dec 13 2016

Wednesday Night and Thursday... The center of the surface 1035 high
pressure cold dome slides from the western Dakotas into eastern Iowa
during this period with the mid week periods coldest air settling
out for early Thursday morning.

Thursday night and Friday... Expect southerly winds to develop
Thursday evening..with increasing cloud cover and a chance for light
snow in the offing. Current model consensus favors a winter storm
track through the central plains... pushing some shovelable snow as
far northward as Highway 200 and some brushable snow northward to
the CanAm border.

Saturday into next week... following on the passage of the central
plains system, a deep h5 shortwave trof digs back into central NOAM
with the next batch of modified arctic air slipping into the area
coincident with a 103x surface high. Weekend maximum temperatures
are likely to remain below zero across the area... with nighttime
minimum temperatures reaching into the minus teens and 20s by Sunday
morning. There is hope... as model consensus does show a return to
southerly flow and a corresponding bounce back to near normal
temperatures by Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1223 PM CST Tue Dec 13 2016

Some mid level clouds continue east of the Red River with ceilings
at KTVF and KBJI. Conditions remain VFR however. Think this will
continue, a few of the models have some MVFR ceilings getting into
KBJI but think they will stay mostly north of that TAF site. Other
TAF sites will see SCT-BKN 7000 to 15000 ft ceilings throughout
the period. Winds will be an issue as southwest winds at 15 to 20
kts begin to shift westerly tonight, then northwesterly tomorrow
morning. Think that some gusts will be possible at KDVL to around 25
kts.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...JR
LONG TERM...Gust
AVIATION...JR
Hazardous weather outlook, Dec 13, 6:49 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
649 AM CST TUE DEC 13 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-141300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
649 AM CST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA, WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR THIS MORNING FOR MOST OF
THE FORECAST AREA. EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO.

A WIND CHILL ADVISORY WILL PROBABLY BE NEED FOR LATER TUESDAY
NIGHT AND WEDNESDAY MORNING. EXPECT WIND CHILLS OF 25 TO 35 BELOW
ZERO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILL ADVISORIES WILL PROBABLY BE NEEDED FOR WEDNESDAY
MORNING. EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO.

ALSO WIND CHILL ADVISORIES CAN BE EXPECTED FOR WEDNESDAY
NIGHT/THURSDAY MORNING. EXPECT WIND CHILLS OF 25 TO 40 BELOW ZERO.

SNOW WILL BE POSSIBLE FOR THURSDAY NIGHT/FRIDAY FOR THE SOUTHERN
RED RIVER VALLEY. LOW PRESSURE WILL TRACK ACROSS THE PLAINS FRIDAY
AND PRODUCE THE SNOW.

LOW WIND CHILLS CAN BE EXPECTED FOR FRIDAY NIGHT THROUGH SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JH

Nearby

Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.